Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Mobile, AL

November 19, 2011

NWS Mobile, AL issued this small craft advisory at Nov 19, 2011, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2011, 12:00 AM CST (06:00 UTC)
Expired
Nov 19, 2011, 11:00 AM CST
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHUS74 KMOB 190600
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1200 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT...

.EASTERLY WINDS HAVE INCREASED TO 20 TO 25 KNOTS WITH SEAS 5 TO 8
FEET. 

GMZ655-675-191500-
/O.NEW.KMOB.SC.Y.0036.111119T0600Z-111119T1500Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1200 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* WINDS:EASTERLY 20 TO 25 KNOTS

* SEAS:5 TO 8 FEET


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
780 
WHUS74 KMOB 190944
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
344 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

.EASTERLY WINDS HAVE INCREASED TO 20 TO 25 KNOTS WITH SEAS 5 TO
8 FEET. THE STRONG EAST WINDS WILL DECREASE AND BECOME SOUTHEAST BY
LATE MORNING AND EARLY AFTERNOON.

GMZ630-650-670-191700-
/O.EXB.KMOB.SC.Y.0036.000000T0000Z-111119T1700Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
344 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WINDS:EASTERLY 20 TO 25 KNOTS.

* BAY WATERS ROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ655-675-191700-
/O.EXT.KMOB.SC.Y.0036.000000T0000Z-111119T1700Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
344 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WINDS:EASTERLY 20 TO 25 KNOTS.

* SEAS:5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:44 PM CST, 16 minutes earlier.

Area forecast discussion, Nov 18, 11:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CST FRI NOV 18 2011

.AVIATION UPDATE 19/06Z...SATELLITE LOOPS SHOW AN AREA OF CLOUDS
HAVE MOVED INLAND OVER THE WESTERN HALF OF THE AREA AND SHOULD
STREAM NORTH OVER THE SAME AREAS OVERNIGHT. CEILINGS MOSTLY MVFR.
OTHER CLOUDINESS WILL MOVE ONSHORE OVER THE EAST LATER TONIGHT WITH
MVFR CEILINGS. SATURDAY LOOKS TO BE MOSTLY MVFR THROUGH THE DAY.
TOWARD SUNRISE WE MAY SEE A SPRINKLE OR TWO NEAR THE COAST.  /11

MARINE UPDATE...WILL DO A QUICK UPDATE TO STARTS SCA'S FOR THE
EASTERN SECTIONS OVERNIGHT. WINDS HAVE CAME UP TO OVER 20 KNOTS WITH
SEAS 5 TO 8 FEET. SHOULD DIMINISH DURING THE DAY SATURDAY AS THE
GRADIENT RELAXES. /11

***************************PREVIOUS*******************************

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...SURFACE HIGH WILL
MOVE EAST OF THE AREA TONIGHT WITH MOST NUMERICAL FORECAST PRODUCTS
INDICATE A FAST REBOUND OF RH INTO THE THE AREA. SOUTHEAST FLOW
DEVELOPING IN THE BOUNDARY LAYER LEADING TO MOSTLY CLOUDY SKIES WITH
A FEW PATCHES OF RAIN POSSIBLE BY LATE TONIGHT GENERALLY OFFSHORE
WORKING ITS WAY NORTH OVER TIME. THIS WILL CONTINUE TO BRING MINIMA
BACK UP AS WELL INTO THE 40S. THE LOW LEVEL FLOW BECOMES MORE
SOUTHEAST AND OVERLAIN BY A SOUTHWEST FLOW FROM ABOUT 850 MB UPWARD
TO 500MB. THIS FEATURE ALIGNMENT WILL ALLOW RH TO INCREASE GREATLY
OVER THE WEEKEND...AND WITH WIND VEERING WITH HEIGHT...ALSO INDICATES
WARM ADVECTION IN A WEAK ISENTROPIC FORCING SITUATION WHICH SHOULD
BEGIN EARLY SATURDAY WHILE WORKING ITS WAY NORTHWARD ALONG THE 295K
SURFACE. CONSIDERING THESE FEATURES WE HAVE MAINTAINED THE SLIGHT
CHANCE FOR RAIN OVER THE WEEKEND BUT THE STABLE LAYER IN FORECAST
SOUNDINGS AROUND 850 MB INDICATES THUNDER IS OUT OF THE PICTURE.

.LONG TERM (MONDAY THROUGH THANKSGIVING DAY)...LOW LEVEL FLOW BECOMES
MORE SOUTHEAST SATURDAY AND SUNDAY...BUT WITH A SOUTHWEST FLOW FROM
ABOUT 850 MB AND HIGHER. THIS PATTERN WILL ALLOW LOW LEVEL HUMIDITY
TO INCREASE RAPIDLY OVER THE WEEKEND. WEAK ISENTROPIC FORCING IS
SHOWN OVER THE REGION WITH MODELS STILL INDICATING WEAK TO MODERATE
NET RISE ALONG THE 295K SURFACE. MAINTAINING SLIGHT CHANCE FOR
SHOWERS OVER THE WEEKEND. MODEL SOUNDINGS STILL SHOW THAT CAP AROUND
850 MB...SO THUNDER IS OUT OF THE PICTURE THIS WEEKEND. A LITTLE MORE
DRY IN THE LOWER LAYERS ON MONDAY...SO NOT EXPECTING ANY PCPN THAT
DAY...ESPECIALLY WITH AFOREMENTIONED CAP REMAINING IN PLACE. THE CAP
WEAKENS AND A DEEPER MOIST ATMOSPHERE RETURNS LATE TUESDAY INTO VERY
EARLY WEDNESDAY AS A FRONT APPROACHES THE FCST AREA FROM THE WEST. AT
THIS TIME...MODELS INDICATE THAT THE FRONT AND ASSOCIATED DYNAMICS
WILL MOVE ACROSS THE FCST AREA EARLY WEDNESDAY THROUGH ABOUT MIDDAY
WEDNESDAY. THIS SHOULD BRING THE NEXT HIGHER CHANCE FOR CONVECTIVE
RAIN SHOWERS AND THUNDERSTORMS TO THE REGION LATE TUESDAY OR EARLY
WEDNESDAY THROUGH AROUND MIDDAY WEDNESDAY. DRY HIGH WILL THEN BUILD
OVER THE FCST AREA...ENDING SHOWERS AND THUNDERSTORMS JUST IN TIME
FOR THANKSGIVING. THROUGH MOST OF THE PERIOD...TEMPERATURES WILL BE
MODERATING WITH THE LOW LEVEL SOUTHEASTERLY FLOW. HIGHS WARMING TO
THE UPPER 70S AND EVEN SOME LOW 80S MONDAY THROUGH TUESDAY. A LITTLE
COOLER WITH THE RAIN ASSOCIATED WITH THE FRONT ON WEDNESDAY. HIGHS IN
THE LOW TO MID 70S. COOLER ON THANKSGIVING WITH HIGHS IN THE UPPER
60S TO LOWER 70S. OVERNIGHT LOWS GENERALLY RANGING FROM THE MID/UPPER
50S INTERIOR ZONES TO THE LOWER 60S COASTAL ZONES SATURDAY NIGHT
THROUGH TUESDAY NIGHT...THEN SLIGHTLY COOLER BEHIND THE FRONT
WEDNESDAY NIGHT WITH LOWS IN THE LOW TO MID 40S ACROSS THE AREA. /77

&&

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS START THE TAF PERIOD THEN
LOWER CLOUDS FOLLOW FOR LATER IN THE PERIOD AS MOISTURE RETURNS IN A
DEVELOPING OVERRUNNING PATTERN. WILL BEGIN WITH MVFR CEILINGS NEAR 3
KFT AT 06Z...SLIGHTLY EARLIER AT PNS...WITH MVFR CEILINGS CONTINUING
FOR THE REMAINDER OF THE PERIOD. BASED ON SREF PROBABILITIES FOR
LOWER CEILINGS AND MODEL SOUNDINGS...HAVE INCLUDED A TEMPO GROUP FROM
10-14Z WITH CEILINGS AT 1 KFT. /29

&&

.MARINE...A STRONG SURFACE HIGH OVER THE EAST CENTRAL COAST MOVES OFF
INTO THE ATLANTIC ON SUNDAY LEAVING A WEAKENING SURFACE RIDGE OVER
THE AREA THROUGH TUESDAY. MODERATE TO OCCASIONALLY STRONG EASTERLY
WINDS BECOME SOUTHEAST ON SATURDAY THEN SUBSIDE ON SUNDAY WITH A
LIGHT ONSHORE FLOW CONTINUING THROUGH TUESDAY. A SURFACE LOW DEVELOPS
OVER THE SOUTHERN PLAINS EARLY NEXT WEEK AND PASSES NORTH OF THE
AREA...BRINGING A COLD FRONT THROUGH THE MARINE AREA LATE TUESDAY
NIGHT. A MODERATE TO STRONG OFFSHORE FLOW FOLLOWS IN THE WAKE OF THE
FRONT ON WEDNESDAY AS STRONG HIGH PRESSURE BUILDS INTO THE REGION.
/29

&&

.FIRE WEATHER...A HIGH OVER THE PIEDMONT WILL MOVE FURTHER EAST TO
THE MID ATLANTIC COAST THIS EVENING AND OFF THE EASTERN SEABOARD
SATURDAY AND SUNDAY. THIS WILL BRING A SOUTHEAST WIND TO RETURN AND
CONTINUE OVER THE WEEKEND. WATER VAPOR SHOULD INCREASE ENOUGH BY THIS
AFTERNOON TO BRING RELATIVE HUMIDITY ABOVE CRITERIA THROUGH THE
WEEKEND. DISPERSION WILL ALSO BE MODERATE. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  71  63  78 /  00  10  10  20
PENSACOLA   53  71  62  77 /  05  10  10  05
DESTIN      55  68  62  73 /  05  10  10  05
EVERGREEN   43  70  56  79 /  00  10  10  10
WAYNESBORO  41  71  58  79 /  00  10  10  20
CAMDEN      41  69  58  77 /  00  05  10  10
CRESTVIEW   46  70  56  77 /  05  10  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 18, 9:17 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
917 PM CST FRI NOV 18 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-200300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
917 PM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND SATURDAY.

EAST TO SOUTHEAST WINDS 15 TO OCCASIONALLY 20 KNOTS OVER THE
OFFSHORE WATERS TONIGHT MAY CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. SEAS MOSTLY 3 TO 6 FEET TONIGHT.  WINDS ARE EXPECTED TO
DIMINISH DURING THE DAY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A COLD FRONT WILL CROSS THE MARINE AREA LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. NORTHERLY WINDS AROUND 20 KNOTS BEHIND THE FRONT
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL NOT BE
REQUIRED THROUGH THURSDAY.

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.